Alert archive / Massachusetts / Special Weather Statements in 2012
Special Weather Statement, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this special weather statement at May 29, 2012, 8:48 PM EDT for Middlesex County, Worcester County, Massachusetts. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 29, 2012, 8:48 PM EDT (00:48 UTC)
- Expired
- May 29, 2012, 9:30 PM EDT
- In force
- 42 min
- Issued by
- NWS Boston/Norton, MA
Counties Middlesex County, MA, Worcester County, MA
The radar
The Boston radar (KBOX), 96 km from the middle of the area, began a volume at 00:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 29, 9:28 PM EDT | TSTM WND DMG | Worcester, MA | TREES AND WIRES DOWN ON SUNNY HILL DRIVE |
| May 29, 9:30 PM EDT | HAIL 0.75 | Boylston, MA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 0.8 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 883 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
005
WWUS81 KBOX 300048
SPSBOX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
848 PM EDT TUE MAY 29 2012
CTZ002>004-MAZ004-005-011-012-014-300130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN
WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-TOLLAND
CT-WINDHAM CT-
848 PM EDT TUE MAY 29 2012
AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF RUTLAND TO BERLIN.
* THE AREA AFFECTED INCLUDES CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT. IN ADDITION TO THE WINDS...HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4156 7293 4247 7195 4250 7118 4201 7167
4201 7180 4188 7179 4164 7203 4166 7217
4171 7224 4164 7233 4159 7234 4158 7247
4164 7252 4162 7271 4157 7276 4156 7280
$$
FRANKWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at May 29, 7:39 PM EDT, 1 hour 9 minutes earlier.
Area forecast discussion, May 29, 7:39 PM EDT, 1 hour 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
739 PM EDT TUE MAY 29 2012
.SYNOPSIS...
SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TONIGHT AND
WEDNESDAY AS A COLD FRONT SLOWLY MOVES THROUGH. COOLER AND LESS
HUMID AIR WILL PUSH INTO NEW ENGLAND LATER THURSDAY AND FRIDAY. THE
REMNANTS OF TROPICAL STORM BERYL WILL PASS WELL SOUTH OF THE REGION
LATE THIS WEEK. ANOTHER WEATHER SYSTEM MAY BRING SCATTERED SHOWERS
AND THUNDERSTORMS TO THE AREA FRIDAY NIGHT INTO THE WEEKEND.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
CONTINUING TO MONITOR SEVERE CELLS ACROSS S NH. SVR TSTM WATCH IN
EFFECT UNTIL 02Z THERE. ALSO MONITORING CLOSELY FOR POSSIBILITY OF
DEVELOPING AND MIGRATING CELLS THAT MAY MOVE INTO W MA. PLEASE
MONITOR OUR WEBSITE /WEATHER.GOV/BOSTON/ FOR LATEST UPDATES AND
WARNINGS.
NOTING A SHARP TEMP SPREAD FROM E MA/S CENTRAL AND SE NH VS. THE FAR
WESTERN AREAS AS SEA BREEZE CONTINUES AT 21Z. FOG BANK ALSO HUGGING
THE COAST FROM NEAR BOSTON NORTHWARD. STILL EXPECT WINDS TO VEER TO
S-SW AND TEMPS WILL JUMP UP A BIT. TIMING IS IN QUESTION THOUGH.
MAIN ATTENTION IS THE CONVECTION MOVING OUT OF NY STATE AHEAD OF
APPROACHING FRONT. WITH HIGH PWATS OF 1.6 TO 1.8 INCHES ADVECTING
INTO THE REGION WITH THE FRONT AND ON THE S-SW WINDS...WILL LIKELY
SEE POCKETS OF HEAVY RAINFALL WITH ANY THUNDERSTORM OVERNIGHT.
EXPECT LIKELY POPS FOR MOST AREAS OVERNIGHT...THOUGH APPEARS THE
SEVERITY OF THE STORMS WILL DIMINISH AFTER DARK. WILL REMAIN RATHER
MILD AND HUMID WITH OVERNIGHT LOWS ONLY IN THE 60S.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
WEDNESDAY...
SHORT RANGE MODELS SUGGEST THE FRONT WILL PUSH OFFSHORE DURING THE
MORNING WITH LEFTOVER SCT SHOWERS AND A FEW THUNDERSTORMS. LOOKS
LIKE A SECOND FRONT WITH SHORT WAVE WILL CAUSE ANOTHER PULSE OF SCT
SHOWERS/TSTMS DURING LATE MORNING AND AFTERNOON WILL PUSH THROUGH
CENTRAL AND SOUTHERN AREAS...THOUGH THERE IS SOME TIMING
DISCREPANCIES AMONGST THE MODELS. EXPECT LIGHT WINDS MAINLY W-SW
THROUGH THE DAY WITH LIGHT PRESSURE GRADIENT. COOLER AIR DOES NOT
WORK IN UNTIL SECOND TROUGH WORKS THROUGH. WILL STILL BE MILD BUT
NOT AS WARM AS TODAY. HIGHS WILL REACH THE UPPER 70S TO LOWER 80S
EXCEPT UPPER 60S TO LOWER 70S ON CAPE COD AND THE ISLANDS.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HIGHLIGHTS...
* COOLER AND LESS HUMID THU/FRI
* SHOWERS/STORMS POSSIBLE FRI NIGHT INTO SAT
* DRY WEATHER RETURNS EARLY NEXT WEEK
MODELS REMAIN IN GOOD AGREEMENT ON LARGER SCALE WEATHER PATTERN
WHICH FEATURES CLOSED LOW OVER MIDWEST HEADING THROUGH GREAT
LAKES. THIS MAINTAINS TROUGHING OVER NORTHEAST AS A NUMBER OF
SHORT WAVES ROTATE AROUND IT.
WED NIGHT...
LEFTOVER SHOWERS SHOULD MOVE OFFSHORE THROUGH MIDNIGHT...THOUGH SOME
MAY LINGER ALONG THE S COAST AFTER MIDNIGHT. DRIER AIR STARTS TO
WORK INTO S NH/N MA.
THU AND FRI...
HIGH PRESSURE BUILDS OVER NEW ENGLAND BRINGING SOMEWHAT COOLER AND
LESS HUMID AIRMASS. UPPER RIDGE REMAINS IN PLACE WHICH SHOULD KEEP
US DRY INTO FRI EVENING...ALTHOUGH WE SHOULD SEE SOME INCREASE IN
CLOUDS BY END OF DAY.
SAT AND SUN...
LOW PRESSURE LIFTING THROUGH GREAT LAKES WILL PUSH A FRONTAL
SYSTEM THROUGH REGION. LATEST HPC GUIDANCE WHICH IS NOT FAR FROM
12Z GFS BRINGS TRIPLE POINT THROUGH WESTERN NEW ENGLAND MEANING WE
SHOULD SPEND SOME TIME IN WARM SECTOR...ALTHOUGH S/SE FLOW MAY
LIMIT AMOUNT OF INSTABILITY. COLD FRONT IS EXPECTED TO SWING
THROUGH SAT AFTERNOON AND EVENING...THOUGH WITH UPPER LOW HANGING
BACK TO OUR W CLEARING BEHIND FRONT SHOULD BE SLOW. MAY SEE MORE
IN WAY OF CLOUDINESS SUN THAN CURRENTLY EXPECTED GIVEN PRESENCE OF
COLD POOL ALOFT.
MON AND TUE...
LARGER DIFFERENCES APPEAR ON MODELS SO TRENDED FORECAST MORE
TOWARD HPC GUIDANCE...WHICH TAKES UPPER LOW OFFSHORE AND ALLOWS
HIGH PRESSURE TO BUILDS INTO REGION.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
MODERATE CONFIDENCE IN TAFS. IFR/LIFR CIGS BEGINNING TO SPREAD
INLAND FROM COAST AND EXPECT THIS TO COVER MUCH OF RI AND EASTERN
MA TONIGHT. AT SAME TIME LINE OF TSTMS WILL MOVE E AND WILL BRING
ABOUT A 2HR PERIOD OF TSRA TO MOST TERMINALS WITH MVFR OR IFR
CONDITIONS. TIMING OF ONSET OF LOWER CIGS/VSBYS MAY BE A FEW
HOURS TOO FAST.
ANY LEFTOVER MVFR CONDITIONS IN SCT SHOWERS AND PATCHY FOG WED SHOULD
IMPROVE TO VFR FROM N-S DURING THE MORNING. MAY SEE IFR VSBYS IN
PATCHY FOG LINGERING ALONG THE COAST ALL DAY.
KBOS TAF...MODERATE CONFIDENCE.
LIFR CONDITIONS SHOULD SETTLE IN QUICKLY THIS EVENING BUT WINDS
WILL TAKE A FEW MORE HOURS TO VEER TO S. MORE CONFIDENT ON TIMING
OF TSRA LATE TONIGHT AND ON IMPROVEMENT TO VFR WED.
KBDL TAF...MODERATE CONFIDENCE.
CIGS MAY FALL LOWER IN TSRA EARLY TONIGHT BUT TIMING LOOKS GOOD
BASED UPON RADAR. POTENTIAL FOR IFR CIGS/VSBYS LATE TONIGHT AND
EARLY WED.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
WEDNESDAY NIGHT...MODERATE CONFIDENCE. MVFR POSSIBLE IN SCT
SHOWERS/TSTMS.
THURSDAY AND FRIDAY...HIGH CONFIDENCE. VFR.
SATURDAY...MODERATE CONFIDENCE. MVFR POSSIBLE IN SCT SHOWERS.
SUNDAY...MODERATE CONFIDENCE. MVFR CIGS POSSIBLE.
&&
.MARINE...
TONIGHT...NOTED REPORTS FROM AUTOMATED BUOYS ACROSS THE SOUTHERN
WATERS THAT THE SEAS ARE RUNNING 1-2 FEET LOWER THAN FORECAST.
HAVE BACKED OFF...BUT STILL COULD SEE 5 FOOT SEAS ACROSS THE
SOUTHERN OUTER WATERS ON THE S-SW WINDS. DROPPED THE SMALL CRAFT FOR
HAZARDOUS SEAS FOR BLOCK ISLAND AND RHODE ISLAND SOUNDS. S-SW WINDS
MAY GUST UP TO 20 KT MAINLY ON THE SOUTHERN WATERS EARLY TONIGHT.
WILL SEE TSTMS DEVELOP MAINLY AROUND OR AFTER MIDNIGHT ALONG WITH
PATCHY FOG THAT WILL REDUCE VSBYS. MAY SEE LOCALLY GUSTY WINDS IN
ANY TSTMS.
WEDNESDAY...EXPECT WINDS REMAINING BELOW SMALL CRAFT CRITERIA. SEAS
ON THE SOUTHERN OUTER WATERS SHOULD SUBSIDE BELOW 5 FT.
OUTLOOK...WEDNESDAY NIGHT THROUGH SUNDAY...
DIMINISHING WINDS AND SEAS EXPECTED WED NIGHT AS FRONT HEADS
OFFSHORE. HIGH PRESSURE BUILDS OVER WATERS FRI AND SAT WITH LIGHT
WINDS AND LOCAL SEA BREEZES. MAY SEE SWELLS FROM REMNANTS OF BERYL
ON OUTER S COASTAL WATERS WHICH MAY PROMPT SCA.
LOW PRESSURE LIFTING ACROSS GREAT LAKES SAT WILL BRING INCREASING
SE WINDS AND BUILDING SEAS WHICH MAY REACH SCA. SYSTEM DEPARTS SUN
WITH DIMINISHING WINDS AND SEAS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 PM EDT
WEDNESDAY FOR ANZ254-255.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS UNTIL 6 AM EDT
WEDNESDAY FOR ANZ256.
&&
SYNOPSIS...EVT/JWD
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...JWD
AVIATION...JWD
MARINE...EVT/JWDHazardous weather outlook, May 29, 5:58 PM EDT, 2 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 558 PM EDT TUE MAY 29 2012 CTZ004-MAZ005-006-013-014-026-302200- WINDHAM CT-CENTRAL MIDDLESEX MA-WESTERN ESSEX MA-WESTERN NORFOLK MA- SOUTHEAST MIDDLESEX MA-NORTHERN MIDDLESEX MA- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...EASTERN MASSACHUSETTS AND NORTHEASTERN MASSACHUSETTS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT. MINOR URBAN AND POOR DRAINAGE FLOODING MAY ALSO OCCUR. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CTZ002-003-MAZ002>004-008>012-NHZ011-012-015-302200- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- NORTHERN WORCESTER MA-WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA- EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-SOUTHERN WORCESTER MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH- 558 PM EDT TUE MAY 29 2012 ...SEVERE THUNDERSTORM WATCH 315 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MAZ007-015>024-RIZ001>008-302200- EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI- EASTERN KENT RI-BRISTOL RI-WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-302200- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 558 PM EDT TUE MAY 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TONIGHT. STRONG THUNDERSTORMS ARE POSSIBLE EARLY TONIGHT...MAINLY ON THE SOUTH COASTAL WATERS. STORMS MAY PRODUCE WIND GUSTS TO 40 KNOTS AND REDUCED VISIBILITY IN HEAVY RAIN. IN ADDITION...AREAS OF DENSE FOG WILL REFORM TONIGHT ON THE SOUTH COASTAL WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 29, 7:49 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
749 PM EDT TUE MAY 29 2012
CTZ002-003-MAZ002-003-008>011-300045-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
749 PM EDT TUE MAY 29 2012
AT 745 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM CONWAY TO 8 MILES SOUTHWEST OF
HARTLAND...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST OF
GREENFIELD TO 5 MILES NORTHEAST OF TORRINGTON...MOVING EAST AT 35
MPH.
* SOME LOCATIONS AFFECTED INCLUDE...DEERFIELD...GREENFIELD...
MONTGOMERY...GRANVILLE...WHATELY...BURLINGTON...NORTHAMPTON...
SUNDERLAND...SOUTHAMPTON...MONTAGUE...EASTHAMPTON...HATFIELD...
WESTFIELD...CANTON...HADLEY...SOUTHWICK...LEVERETT...HOLYOKE...
AVON...AMHERST...SIMSBURY...GRANBY...WENDELL...SOUTH HADLEY...WEST
SPRINGFIELD...WEST HARTFORD...SHUTESBURY...CHICOPEE...BLOOMFIELD...
EAST GRANBY...PELHAM...NEW SALEM...AGAWAM...SUFFIELD...HARTFORD...
SPRINGFIELD...WINDSOR LOCKS...LONGMEADOW...LUDLOW...WINDSOR...
BELCHERTOWN...EAST LONGMEADOW...SOUTH WINDSOR...EAST HARTFORD...
ENFIELD...EAST WINDSOR...WILBRAHAM...HAMPDEN...MANCHESTER...
SOMERS...PALMER...VERNON...WARE...ROCKVILLE...ELLINGTON...BOLTON...
MONSON...WALES...BRIMFIELD...WILLINGTON...TOLLAND...STAFFORD
SPRINGS...STAFFORD AND COVENTRY.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4225 7301 4239 7307 4240 7301 4262 7296
4256 7227 4235 7231 4235 7229 4230 7227
4229 7221 4219 7226 4216 7214 4212 7213
4176 7230 4174 7301 4180 7302 4181 7295
4195 7290 4197 7303 4203 7302 4210 7308
FRANKSpecial weather statement, May 29, 7:57 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
757 PM EDT TUE MAY 29 2012
CTZ002-003-MAZ002-003-008>011-300100-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-TOLLAND CT-WESTERN FRANKLIN MA-WESTERN HAMPDEN MA-WESTERN
HAMPSHIRE MA-
757 PM EDT TUE MAY 29 2012
AT 750 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH
ALONG A LINE EXTENDING FROM 2 MILES SOUTH OF DEERFIELD TO 7 MILES
NORTHWEST OF CANTON MOVING EAST AT 35 MPH.
* THIS LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS WESTERN
MASSACHUSETTS AND NORTHERN CONNECTICUT OVER THE NEXT HOUR. THE
POTENTIAL FOR 40 MPH WIND GUSTS ALONG WITH HEAVY RAINFALL AND
DANGEROUS CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4225 7301 4239 7307 4240 7301 4262 7296
4256 7227 4235 7231 4235 7229 4230 7227
4229 7221 4219 7226 4216 7214 4212 7213
4176 7229 4174 7301 4180 7302 4181 7295
4195 7290 4197 7303 4203 7302 4210 7308
FRANKSpecial weather statement, May 29, 8:23 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
823 PM EDT TUE MAY 29 2012
CTZ002>004-MAZ003-004-010>012-300100-
EASTERN FRANKLIN MA-EASTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-HARTFORD
CT-NORTHERN WORCESTER MA-SOUTHERN WORCESTER MA-TOLLAND CT-WINDHAM CT-
823 PM EDT TUE MAY 29 2012
AT 818 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 35 MPH
ALONG A LINE EXTENDING FROM 3 MILES SOUTH OF ATHOL TO 3 MILES
SOUTHEAST OF SIMSBURY...OR ALONG A LINE EXTENDING FROM 19 MILES EAST
OF GREENFIELD TO 6 MILES NORTH OF WEST HARTFORD...MOVING EAST AT 35
MPH.
* THE AREA AFFECTED INCLUDES WESTERN AND CENTRAL MASSACHUSETTS...AS
WELL AS PORTIONS OF NORTHERN CONNECTICUT.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. MINOR
STREET FLOODING AND PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO
POSSIBLE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
TUESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND SOUTHERN NEW HAMPSHIRE.
&&
LAT...LON 4263 7224 4263 7170 4261 7167 4253 7167
4252 7164 4255 7162 4254 7154 4243 7155
4234 7162 4231 7158 4233 7149 4228 7150
4226 7159 4222 7160 4219 7157 4201 7172
4201 7180 4192 7179 4178 7191 4177 7293
FRANKLocal storm report, May 29, 8:36 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
836 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ALSTEAD 43.15N 72.37W
05/29/2012 M1.00 INCH CHESHIRE NH LAW ENFORCEMENT
FALLING CONTINUOUSLY
0400 PM HAIL GILSUM 43.05N 72.27W
05/29/2012 M0.75 INCH CHESHIRE NH AMATEUR RADIO
0450 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0458 PM TSTM WND DMG 2 N CHESTERFIELD 42.91N 72.47W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON WIRES
0500 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
0508 PM TSTM WND DMG EAST ALSTEAD 43.12N 72.28W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON POWER LINES
0510 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.00 INCH CHESHIRE NH CO-OP OBSERVER
NWS COOP
0525 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
LASTED FOR 5 MINUTES
0537 PM HAIL KEENE 42.93N 72.28W
05/29/2012 M0.88 INCH CHESHIRE NH NONE
0600 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 E2.00 INCH CHESHIRE NH PUBLIC
0605 PM HAIL KEENE 42.95N 72.30W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0610 PM FLASH FLOOD KEENE 42.95N 72.30W
05/29/2012 CHESHIRE NH AMATEUR RADIO
NUMEROUS REPORTS OF FLOODED ROADS IN KEENE
0629 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON PLEASANT STREET
0629 PM TSTM WND DMG GOSHEN 42.43N 72.80W
05/29/2012 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON SPRUCE CORNER ROAD
0630 PM FLASH FLOOD WESTMORELAND 42.97N 72.45W
05/29/2012 CHESHIRE NH AMATEUR RADIO
SECTION OF ROAD FLOODED AND IMPASSIBLE ON MOUNT GILBOA
ROAD
0631 PM FLASH FLOOD GILSUM 43.05N 72.27W
05/29/2012 CHESHIRE NH AMATEUR RADIO
ROUTE 10 FLOODED AND IMPASSABLE
0641 PM FLASH FLOOD ALSTEAD 43.15N 72.37W
05/29/2012 CHESHIRE NH AMATEUR RADIO
ALSTEAD CENTER ROAD FLOODED AND IMPASSABLE
0648 PM FLASH FLOOD SULLIVAN 43.02N 72.22W
05/29/2012 CHESHIRE NH AMATEUR RADIO
SOUTH...HUBBARD AND EAST SULLIVAN ROADS FLOODED
0649 PM FLASH FLOOD GILSUM 43.05N 72.27W
05/29/2012 CHESHIRE NH AMATEUR RADIO
PORTIONS OF ROUTE 10 AND VESSEL ROCK ROAD WASHED OUT
0658 PM TSTM WND DMG WALPOLE 43.08N 72.43W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON BOOK CELLAR ROAD
0701 PM TSTM WND DMG KEENE 42.95N 72.30W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ARCH STREET
0706 PM FLASH FLOOD ANTRIM 43.03N 71.95W
05/29/2012 HILLSBOROUGH NH AMATEUR RADIO
FLOODED ROAD ON MT GILBOA ROAD
0706 PM HAIL ANTRIM 43.03N 71.95W
05/29/2012 M1.75 INCH HILLSBOROUGH NH AMATEUR RADIO
FLOODED ROAD ON MT GILBOA ROAD
0706 PM TSTM WND DMG HANCOCK 42.97N 71.98W
05/29/2012 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN BLOCKING CAVENDAR ROAD
&&
AEDLocal storm report, May 29, 8:46 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TAUNTON MA
846 PM EDT TUE MAY 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM HAIL ALSTEAD 43.15N 72.37W
05/29/2012 M1.00 INCH CHESHIRE NH LAW ENFORCEMENT
FALLING CONTINUOUSLY
0400 PM HAIL GILSUM 43.05N 72.27W
05/29/2012 M0.75 INCH CHESHIRE NH AMATEUR RADIO
0450 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0458 PM TSTM WND DMG 2 N CHESTERFIELD 42.91N 72.47W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON WIRES
0500 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
0508 PM TSTM WND DMG EAST ALSTEAD 43.12N 72.28W
05/29/2012 CHESHIRE NH LAW ENFORCEMENT
TREE DOWN ON POWER LINES
0510 PM HAIL WALPOLE 43.08N 72.43W
05/29/2012 M1.00 INCH CHESHIRE NH CO-OP OBSERVER
NWS COOP
0525 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 M0.75 INCH CHESHIRE NH TRAINED SPOTTER
LASTED FOR 5 MINUTES
0537 PM HAIL KEENE 42.93N 72.28W
05/29/2012 M0.88 INCH CHESHIRE NH NONE
0600 PM HAIL WESTMORELAND 42.97N 72.45W
05/29/2012 E2.00 INCH CHESHIRE NH PUBLIC
0605 PM HAIL KEENE 42.95N 72.30W
05/29/2012 M1.75 INCH CHESHIRE NH AMATEUR RADIO
0610 PM FLASH FLOOD KEENE 42.95N 72.30W
05/29/2012 CHESHIRE NH AMATEUR RADIO
NUMEROUS REPORTS OF FLOODED ROADS IN KEENE
0629 PM TSTM WND DMG ALSTEAD 43.15N 72.37W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON PLEASANT STREET
0629 PM TSTM WND DMG GOSHEN 42.43N 72.80W
05/29/2012 HAMPSHIRE MA AMATEUR RADIO
TREES AND WIRES DOWN ON SPRUCE CORNER ROAD
0630 PM FLASH FLOOD WESTMORELAND 42.97N 72.45W
05/29/2012 CHESHIRE NH AMATEUR RADIO
SECTION OF ROAD FLOODED AND IMPASSIBLE ON MOUNT GILBOA
ROAD
0631 PM FLASH FLOOD GILSUM 43.05N 72.27W
05/29/2012 CHESHIRE NH AMATEUR RADIO
ROUTE 10 FLOODED AND IMPASSABLE
0641 PM FLASH FLOOD ALSTEAD 43.15N 72.37W
05/29/2012 CHESHIRE NH AMATEUR RADIO
ALSTEAD CENTER ROAD FLOODED AND IMPASSABLE
0648 PM FLASH FLOOD SULLIVAN 43.02N 72.22W
05/29/2012 CHESHIRE NH AMATEUR RADIO
SOUTH...HUBBARD AND EAST SULLIVAN ROADS FLOODED
0649 PM FLASH FLOOD GILSUM 43.05N 72.27W
05/29/2012 CHESHIRE NH AMATEUR RADIO
PORTIONS OF ROUTE 10 AND VESSEL ROCK ROAD WASHED OUT
0658 PM TSTM WND DMG WALPOLE 43.08N 72.43W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREE DOWN ON BOOK CELLAR ROAD
0701 PM TSTM WND DMG KEENE 42.95N 72.30W
05/29/2012 CHESHIRE NH AMATEUR RADIO
TREES AND WIRES DOWN ON ARCH STREET
0706 PM HAIL ANTRIM 43.03N 71.95W
05/29/2012 M1.75 INCH HILLSBOROUGH NH AMATEUR RADIO
0706 PM TSTM WND DMG HANCOCK 42.97N 71.98W
05/29/2012 HILLSBOROUGH NH AMATEUR RADIO
TREES AND WIRES DOWN BLOCKING CAVENDAR ROAD
&&
DUNTENSpecial weather statement, May 29, 8:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
848 PM EDT TUE MAY 29 2012
CTZ002>004-MAZ004-005-011-012-014-300130-
CENTRAL MIDDLESEX COUNTY MA-EASTERN HAMPDEN MA-HARTFORD CT-NORTHERN
WORCESTER MA-SOUTHEAST MIDDLESEX MA-SOUTHERN WORCESTER MA-TOLLAND
CT-WINDHAM CT-
848 PM EDT TUE MAY 29 2012
AT 846 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH
ALONG A LINE EXTENDING FROM 3 MILES NORTHEAST OF RUTLAND TO BERLIN.
* THE AREA AFFECTED INCLUDES CENTRAL MASSACHUSETTS AND NORTHERN
CONNECTICUT. IN ADDITION TO THE WINDS...HEAVY RAIN AND DANGEROUS
CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THESE STORMS.
FOR YOUR SAFETY...GET INSIDE WHEN THESE STORMS APPROACH. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.
&&
LAT...LON 4156 7293 4247 7195 4250 7118 4201 7167
4201 7180 4188 7179 4164 7203 4166 7217
4171 7224 4164 7233 4159 7234 4158 7247
4164 7252 4162 7271 4157 7276 4156 7280
FRANKThe office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 29, 8:23 PM EDT | Special Weather Statement | BOX | Hampden, Worcester | 37 min |
| May 29, 9:04 PM EDT | Special Weather Statement | BOX | Worcester | 41 min |
| May 29, 9:14 PM EDT | Severe Thunderstorm Warning | BOX | Middlesex, Worcester | 39 min |
| May 29, 9:36 PM EDT | Special Weather Statement | BOX | Norfolk | 39 min |
| May 30, 5:11 PM EDT | Special Weather Statement | BOX | Franklin, Hampden, Hampshire | 49 min |
| May 30, 5:54 PM EDT | Special Weather Statement | BOX | Hampden, Hampshire | 51 min |
| May 30, 4:34 PM EDT | Special Weather Statement | BOX | Cheshire | 56 min |
Nearby
Special Weather Statements in Massachusetts, 2012Special Weather Statements in Connecticut, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.